Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 29, 2007, 6:46 AM CDT for Lafayette County, Pettis County, Saline County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 29, 2007, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Lafayette County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 9:00 AM CDT | FLASH FLOOD | 2 Sw Nelson, MO | US HIGHWAY 40 2.1 MILES W OF RTE J TO RTE Y SOUTH WAS CLOSED. ALSO RTE VV AT RTE Y SOUTH UNDER WATER. |
| Jun 29, 9:00 AM CDT | FLASH FLOOD | 3 Sw Nelson, MO | US HIGHWAY 40 2.1 MILES W OF RTE J TO RTE Y SOUTH WAS CLOSED. ALSO RTE VV AT RTE Y SOUTH UNDER WATER. |
| Jun 29, 9:15 AM CDT | FLASH FLOOD | Concordia, MO | 23 HWY NORTH AND SOUTH OF CONCORDIA HAS WATER OVER THE ROAD. 131 HWY SOUTH OF ODESSA HAS WATER OVER THE ROAD. |
| Jun 29, 9:30 AM CDT | FLASH FLOOD | Sedalia, MO | ROADS AROUND SEDALIA CLOSED DUE TO FLOODING INCLUDE...OAK GROVE LANE...YEATER...GOTTSCHALK RD...BUTTERBAUGH FORD AND PINHOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 291148
FFWEAX
MOC107-159-195-291800-
/X.NEW.KEAX.FF.W.0027.070629T1146Z-070629T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 AM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
PETTIS COUNTY IN CENTRAL MISSOURI
SALINE COUNTY IN CENTRAL MISSOURI
* UNTIL 100 PM CDT FRIDAY
* AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES
THAT ONE HALF TO ONE INCH OF RAIN HAS FALLEN SINCE 4 AM.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES
OF RAIN IS EXPECTED BY NOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CONCORDIA...HIGGINSVILLE...MARSHALL...ODESSA...SEDALIA...SLATER...
SWEET SPRINGS...ALMA...BLACKBURN...CORDER...GREEN RIDGE...
HOUSTONIA...LA MONTE...MALTA BEND AND MAYVIEW.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3933 9311 3921 9288 3906 9296 3895 9308
3853 9309 3854 9327 3852 9330 3851 9350
3894 9351 3894 9381 3892 9387 3892 9409
3913 9408 3918 9352
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:03 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 29, 4:03 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 AM CDT FRI JUN 29 2007
.DISCUSSION...
EARLY THIS MORNING MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUED IN
A LARGE SWATH EXTENDING FROM CENTRAL OKLAHOMA...THROUGH SOUTHEAST
KANSAS...INTO SOUTHERN AND CENTRAL MISSOURI. THIS AREA OF
PRECIPITATION WAS FOUND TO THE NORTH OF A WEAK STATIONARY BOUNDARY
AT THE SURFACE SOUTH OF THE INTERSTATE 44 CORRIDOR. IN ADDITION...A
SHEAR AXIS PERSISTED FROM TEXAS INTO WESTERN MISSOURI. 850MB
PROFILER DATA INDICATED 20 TO 25 KT SOUTHERLY FLOW OVER THIS
BOUNDARY...WHICH WAS CONTRIBUTING TO THE DEVELOPMENT OF RAINFALL
ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA. FOR NOW WILL NOT
CHANGE THE OUTLINE OF THE FLASH FLOOD WATCH AS MANY OF THESE
COUNTIES HAVE ONGOING FLOODING ISSUES OR FFG VALUES OF AN INCH OR
LESS. THE GREATEST THREAT FOR WIDESPREAD MODERATE TO HEAVY RAINFALL
LOOKS TO BE FROM EAST CENTRAL KANSAS TO LOCATIONS SOUTH OF THE
MISSOURI RIVER DURING THE NEXT SEVERAL HOURS. LOW-LEVEL CONVERGENCE
CONTINUES TO CAUSE ADDITIONAL DEVELOPMENT ACROSS NORTHCENTRAL
OKLAHOMA AND SOUTHEAST KANSAS WITH THE ACTIVITY STREAMING
NORTH/NORTHEASTWARD. DID NOT TRIM BACK THE END TIME OF THE WATCH DUE
TO UNCERTAINTIES REGARDING ADDITIONAL DEVELOPMENT THIS AFTERNOON.
HOWEVER...THE BETTER 850MB MOISTURE TRANSPORT SHIFTS TO THE WEST
DURING THE AFTERNOON...FOCUSING THE BEST FORCING ACROSS
NORTH-CENTRAL OKLAHOMA AND SOUTH-CENTRAL KANSAS...THIS PATTERN
SHOULD DECREASE COVERAGE OF WIDESPREAD SIGNIFICANT RAINFALL ACROSS
OUR AREA AS THE DAY WEARS ON. KEPT CHANCE POPS IN FOR TONIGHT ACROSS
THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA WITH THE SHEAR AXIS
STILL NEARBY. HOWEVER...THE MORE SIGNIFICANT LOW-LEVEL JET AND
MOISTURE TRANSPORT WILL OCCUR WEST OF THE FORECAST AREA.
THEREFORE...IM NOT EXPECTING THE QPF TO BE TOO HEAVY. AS FOR
TEMPERATURES TODAY...IM EXPECTING CLOUD COVER AND PRECIPITATION TO
HOLD DOWN HIGHS IN MANY LOCATIONS. GOING WITH MID 70S ACROSS ALL BUT
FAR NORTHERN AREAS WHERE LESS CLOUD COVER WILL YIELD UPPER 70S TO
NEAR 80 DEGREES.
FOR SATURDAY KEPT CHANCE POPS IN FOR DIURNAL ACTIVITY ASSOCIATED
WITH THE PERSISTENT UPPER DISTURBANCE. WITH TIME THIS FEATURE
DRIFTS WELL SOUTHWEST OF THE REGION...LIKELY BRINGING DRY CONDITIONS
THROUGH THE REMAINDER OF THE WEEKEND. QUITE A BIT OF CLOUD COVER
LOOKS TO LINGER ON SATURDAY...SO TWEAKED HIGHS DOWN A FEW
DEGREES...GENERALLY THE GRIDS WILL HAVE UPPER 70S TO LOWER 80S.
DIDNT MAKE MANY OTHER CHANGES TO THE GRIDS...THE BEGINNING OF NEXT
WEEK LOOKS DRY WITH A WARMING TREND. WILL HAVE TO WATCH THE
APPROACH OF ANOTHER FRONTAL BOUNDARY DURING THE WEDNESDAY/THURSDAY
TIMEFRAME. LOW POPS IN THE GRIDS COVER THIS OK FOR NOW...POPS WILL
LIKELY BE TWEAKED UPWARDS SOME ONCE THE TIMING OF THE SYSTEM CAN BE
BETTER DETERMINED.
SAW
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR MOZ025-MOZ032-MOZ033-
MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-
MOZ054.
KS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR KSZ057-KSZ060.
WFO EAXHazardous weather outlook, Jun 29, 5:56 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CDT FRI JUN 29 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 556 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO HEAVY RAINFALL WILL AFFECT LOCATIONS GENERALLY ALONG AND SOUTH OF A KANSAS CITY...TO BRUNSWICK...TO MACON LINE. THIS MORNING RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY. RUNOFF FROM THIS RAINFALL WILL LEAD TO FLASH FLOODING AS SOILS ARE QUITE SATURATED. RIVER FLOODING ACROSS THE SOUTHERN PORTION OF THE OUTLOOK AREA WILL BE ALSO BE AGGRAVATED FROM THE ADDITIONAL RAINFALL. THE MOST WIDESPREAD COVERAGE OF RAIN WILL BE DURING THE MORNING HOURS...WITH THE ACTIVITY BECOMING MORE SCATTERED IN NATURE BY AFTERNOON. WHILE MORE SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...THE THREAT OF WIDESPREAD HEAVY RAIN WILL BE DIMINISHED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. NO SEVERE WEATHER OR HEAVY RAINFALL IS EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF VERY HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED THROUGH THIS EVENING. SAW
In the hours before
Local storm report, Jun 29, 4:57 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 AM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD LA CYGNE 38.35N 94.76W
06/29/2007 LINN KS LAW ENFORCEMENT
HIGHWAY 152 CLOSED AT LA CYGNE
&&
DBLocal storm report, Jun 29, 5:49 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 AM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 3 S STANLEY 38.81N 94.65W
06/29/2007 JOHNSON KS LAW ENFORCEMENT
HIGH WATER BETWEEN STANLEY AND STILWELL AT 175TH STREET
NEAR NULL AND MISSION ROAD.
&&
DBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:15 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 6 hr |
| Jun 29, 4:28 AM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.